Our partner

Went From Olanzapine to Abilify and Need Your Opinion

Medication about Anti-Psychotics message board, open discussion, and online support.
Forum rules
We are not professionals on this site, nor are any of the members. Always consult with your physician or other doctor about any type of medications.

Went From Olanzapine to Abilify and Need Your Opinion

Postby HotPepper » Tue Nov 21, 2017 4:56 pm

Hello,

I decided that Olanzapine 5mg caused weight gain so I slowly tapered off until I came to 1.7mg dosage. That is when doc told me to start taking Abilify 2.5mg

The good thing about Olanzapine despite such low dosage was that it caused me to fall asleep so easy. It made me oversleeping, caused lack of motivation and it was very hard to do short physical exercise. I told doc that I wake up depressed with g negative thoughts and sometimes suicidal and he told me to start taking half tablet of Abilify 5mg.

From positives I can say that my mood improved and I don't get negative thoughts and depressed state. From negatives I can say that problems with sleeping are starting to bother me. I am lying with closed eyes and feel that cannot turn-off. I can tell that I am unable to enter deep REM sleep state but I remember I had a dream today so maybe I was able to sleep for a few hours.

I am a male. Sometimes I think I get hot flashes too. I get warm feeling and wonder if it's considered "fiver" that is mentioned in side-effects... Another problem is lessened appetite. It has a good part to it too because I am a little overweight. Also I can say that I have diet changes. I used to love dairy but suddenly I don't.

Problems with sleep is one problem that bothers me most. Is it just temporary period while body is adapting to Abilify? Should take sleeping pill or I should not without doc's consultation? Maybe you know of a natural remedy that would help me fall asleep?

Thank you!
HotPepper
Consumer 2
Consumer 2
 
Posts: 50
Joined: Thu Apr 14, 2011 12:15 pm
Local time: Sat Oct 16, 2021 5:44 am
Blog: View Blog (1)


ADVERTISEMENT

Re: Went From Olanzapine to Abilify and Need Your Opinion

Postby DaturaInnoxia » Sat Apr 20, 2019 4:59 am

-Decrease in appetite is a typical (and often desirable) side effect.
-The fact that it is not sedating and even energizing is another considered-to-be benefit.
-Leads to side effects of restlessness and anxiety for some but this tends to eventually go away for some and can be lessened if the psychiatrist goes extremely slow with the increase of dose.

Talk to doctor about it, they might be able to change the times of dose or give you something extra to sleep.

Melatonin is about the only ok suppliment to buy for sleep with psych meds and still be cautious and check for interactions.
User avatar
DaturaInnoxia
Consumer 6
Consumer 6
 
Posts: 1425
Joined: Thu Jul 05, 2018 5:21 am
Local time: Fri Oct 15, 2021 7:44 pm
Blog: View Blog (0)


Return to Anti-Psychotics




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 3 guests